Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
Hi Rita! I think God was talking to me today because I was just thinking about you, wondering how you are and if the medication situation was helping or not. And I thought, I wonder if Rita will write me soon. And here you are! I am glad to hear from you.
I am sorry to hear that you had trouble getting a hold of me. JA is changing it's system and going to a new site called Pearl.com. There are small changes every week to the site.
So Dr. Hernz put you back on the Xanax. How did he reach that decision and how are you feeling?
Hi Kate, so good to get in touch with you again. Hope they change this site soon because it's too easy to lose your reply to expert.
Valium just didn't work for me. Never entirely took away my anxiety or panic attacks, made me sick in my stomach every day, headacky, sedation that wouldn't go away, etc. All along we thought it was the cymbalta but then I remembered I never felt that bad when I first started taking it and especially not down to 20mg. He upped valium to 14mg and I felt sicker than ever.
We had to do something and he asked if I was willing to go back on XanaxXE ,5mg, I felt great on that for years and he felt that even though it had only been a llittle over three months that I had been off of it, he felt it was long enough to wash out of my receptors and my enxymes had probably changed back to where they once were, or something like that, I didn't quite understand it all but I said "yes" in a flash, I couldn't take another day of feeling so ill after all these months,
Last week he put me on ,5XanaxXR 3 times daily while still on the same amount of valium....6mg. in a,m, - 4 at 2 p.m. and 2mg. at bedtime, By day three I no longer had any anxiety or panic but was very sedated, He was estatic to hear that news because it showed him the Xanax was working again, I am now down to 8mg valium, Still feeling a little sedation from body adjustment to Xanax but I feel so much better, I can't explain it but I feel up again, The valium dragged me down emotionally and I couldn't control it.,
I don't know if you agree if I should have gone back on Xanax again but he knew how I've suffered for so long and he knew what worked before. My only concern is that the Xanax will stop working again but he said something happened during the time of me taking pain opiates that changed my brain.
So what do you think, Kate? I know doctors hate Xanax but what else could I do? It certainly wasn't time time to take yet another benzo. I was too sick and desperate. I really was at the end of my Hope, not rope. Only through the grace of God was I able to handle it as far as I have, In spite of the meds I'm still on my brain is clearer too.
He is going away on the 28th of July for 3 weeks and hopefully we'll have this all straightened out by then.
Sleep apnea mask working great so I'm getting a good night's sleep. When he returns we will then make a decision about getting off the last 20mg cymbalta and if I even need an antidepressant.
I can't wait to hear what you think about all of this. Give it to me straight!
Kate, I haven't received an answer from you which is unusual. The first part I sent (below) went without my doing so and I didn't know you got it, so I wrote another message, basically saying the same thing.
Did I do something wrong that caused you not to get my message?
Kate, are you saying you think .5 XanaxXR is a low dose? I thought it was a high dose to be taking 3 times daily plus 10mg valium. I am still experiencing some sedative problems and it's driving me crazy, I like to be independent and drive myself where I have to go,
I just started taking the Xanax on a regular basis on the 18th and went down 6mg, valium between last Thursday and Sunday, Hernz said no more reduction of Valium until later this week because I went faster than he wanted me to.
Do you think this is the reason I am still feeling some sedation?
For your situation and the symptoms you have, I think what Dr. Hernz gave you sounds right. You don't want to start out too low because you will experience symptoms. A dose of .25 is considered low starting out if you haven't taken Xanax before. But you have, so that might be why Dr. Hernz started you off where he did.
I think that the fact that you are on both Xanax and the Valium is probably why you still feel as you do. Even if you are tapering off, one of the first side effects you noticed about the Valium was sedation so it is most likely that and not anything else.
Kate, I'm so surprised to learn that I didn't reply back to you. I was sure I had but sometimes I have a problem with this site.
To get back to our last discussion, my last valium was on August 6. I am now on just .5 XanaxXR three times daily.
Within a week or less, I was still feeling some sedation, foggy-headed, etc. and as the days went on it only became worse.
Dr. Hernz is still on vacation and although he will be back Monday I could't continue on feeling this way. By now I was falling asleep in my chair every afternoon, like it or not. The rest of the time I was walking around in a fog. So I called his associate yesterday and he said to just drop the afternoon dose, which I did. He said I wouldn't have any problem with withdrawal because I have enough built up in my system. I hope he's right. If I do have some withdrawal too strong for me to handle, I know I can take a .25.
Like I said, Hernz will be back in 5 days, counting today. By then I will have a good indication of how dropping the middle dose is doing.
My real concern, Kate, is my memory loss. My fear is that it won't get better and it will stay this way. It's really bad at times. I will talk to Hernz about it when he returns but can you give me some info about it now? It's getting really scary. I don't know if it's because I'm concentrating too much on this situation of changing meds and doses (I'm keeping a diary) and how I'm feeling, along with the meds themselves or what. Some days I can't remember what month it is. That scares me.
Sorry about not giving you a rating from our last chat. Please tell me how to solve the problem so you can get paid.
Until I hear back from you,
God bless, Rita
Don't worry, Kate, it's just little things, like name of things, when I'm caught off guard. But I know it's the meds. Hopefully when things settle down long enough for me to stay on one dose for a long enough time, things will fall into place again. My poor brain! It's been through so much these past year and a half. I am lucky I can remember my own name. :)
BTW, I know everyone has their own opinions about things but according to Hernz and several other doctors I've seen, one mg of XanaxXR for Panic/Anxiety Disorder daily is a really low dose. You've said several times you think it's a high dose but according to them, the suggested dosage for someone with my disorder is 4mg daily, divided 3 to 4 times daily. Thank the Lord I never needed that much.
I just want to get done with all the changes, although the dose I'm on now is the one I was on when everything went blooey a year and a half ago and the one I wanted to get back to. And back then I was also on EffexorXR 150mg too, which I'm not on now. Hernz wants to get me off the 20mg Cymbalta when he gets back to see how I do without any other meds. I know most would say the antidepressant would be better than the benzo because it's addictive but if they've ever had to go off of one, they would find out it's a very difficult drug to wean off of. For me, it seems the benzo's work better but time will tell.
I wish I didn't have to take any but yet again I thank God for the meds. Years ago people like me would have been put in the homes for insane people.
Please tell me where do I find you to start a new question the next time? How do I get to you?
It sounds like then that dropping the one dose might work for you. And it could be that all the changes have just thrown things off for you.
There should be a way to contact the moderators through the website so they can assist you in starting a new question. I do not see the same screens as you do so I can't say where the link might be. Maybe it's a "Help" link or something similar. How you started this question originally worked well. And you know to put "Kate" in front of the question so that will get to me.
Take care Rita! You are in my prayers.